Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 146, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Oct 12, 2013, 9:16 PM CDT for Burnet County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 12, 2013, 9:16 PM CDT (02:16 UTC)
- Expired
- Oct 12, 2013, 10:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
County Burnet County, TX
The radar
The Ft Hood radar (KGRK), 83 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.3 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1697 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 978 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
296
WUUS54 KEWX 130216
SVREWX
TXC053-130300-
/O.NEW.KEWX.SV.W.0146.131013T0216Z-131013T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
916 PM CDT SAT OCT 12 2013
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BURNET COUNTY...
* UNTIL 1000 PM CDT.
* AT 907 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM
WAS LOCATED 8 MILES NORTHWEST OF BURNET...OR 6 MILES EAST OF
BUCHANAN DAM...AND MOVING SOUTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF
THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3087 9807 3067 9824 3076 9836 3086 9838
3092 9834
TIME...MOT...LOC 0216Z 310DEG 7KT 3082 9832
$$2 follow-up statements
111 WWUS54 KEWX 130238 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 938 PM CDT SAT OCT 12 2013 TXC053-130300- /O.CON.KEWX.SV.W.0146.000000T0000Z-131013T0300Z/ BURNET TX- 938 PM CDT SAT OCT 12 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR CENTRAL BURNET COUNTY... AT 930 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR BURNET...MOVING SOUTHEAST AT 10 MPH. LAT...LON 3083 9812 3069 9823 3079 9835 3086 9829 TIME...MOT...LOC 0238Z 310DEG 7KT 3079 9828 $$
610 WWUS54 KEWX 130258 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 958 PM CDT SAT OCT 12 2013 TXC053-130306- /O.EXP.KEWX.SV.W.0146.000000T0000Z-131013T0300Z/ BURNET TX- 958 PM CDT SAT OCT 12 2013 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BURNET COUNTY WILL EXPIRE AT 1000 PM CDT... THE STORM HAS WEAKENED AND THE WARNING WILL BE ALLOWED TO EXPIRE. BRIEF HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING IS STILL POSSIBLE WITH THIS STORM AS MOVES OVER THE BURNET AREA. LAT...LON 3083 9812 3069 9823 3079 9835 3086 9829 TIME...MOT...LOC 0256Z 310DEG 7KT 3077 9825 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 12, 7:55 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Oct 12, 7:55 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 755 PM CDT SAT OCT 12 2013 .UPDATE... LOWERED EVENING POPS GIVEN CURRENT RADAR TRENDS...BUT KEPT CHANCE- LIKELY POPS FOR AFTER MIDNIGHT AS CONVECTION APPROACHES FROM WEST OF THE RIO GRANDE IN MEXICO. && .PREV DISCUSSION... /ISSUED 559 PM CDT SAT OCT 12 2013/ AVIATION... AN WARM MOIST UNSTABLE WEATHER PATTERN FOR THE NEXT 24 HOURS AS DISTURBANCES IN THE WESTERLY FLOW ALOFT INTERACT WITH WARM MOIST GULF AIR AND OUTFLOW BOUNDARIES. OTHERWISE VFR CONDITIONS PREVAILING THIS EVENING WITH ISOLD SHRA/TSRA MOVING N AND NEWD ACROSS THE AREA...WITH INCREASING COVERAGE ACROSS ALONG THE RIO GRANDE AS ANOTHER DISTURBANCES APPROACHES THE AREA FROM NRN MEXICO. MVFR CIGS REDEVELOPING AFTER 04Z THIS EVENING AND PREVAILING THRU THE OVERNIGHT HOURS INTO SUNDAY MORNING. MVFR-IFR CIGS/VSBYS POSSIBLE IN THE SCT-NMRS SHRA/TSRA THAT WILL BE DEVELOPING ACROSS SOUTH TEXAS OVERNIGHT INTO SUNDAY. S-SELY SFC WINDS OF 10-15 KNOTS PREVAILING. PREV DISCUSSION... /ISSUED 310 PM CDT SAT OCT 12 2013/ SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)... UPPER AIR ANALYSIS THIS MORNING SHOWS A WEAKENING AREA OF HIGH PRESSURE OVER THE GULF WITH A TROUGH MOVING INTO THE CENTRAL PLAINS. THIS IS BRINGING SOUTHWESTERLY FLOW ALOFT ACROSS TEXAS AND THIS IN TURN IS PULLING MOISTURE IN FROM A DEVELOPING TROPICAL SYSTEM IN THE PACIFIC. IN THE LOW LEVELS...VAD WIND PROFILES FROM AREA RADARS SHOW SOUTH TO SOUTHEASTERLY FLOW FROM THE SURFACE UP TO AROUND 7K FEET. THERE IS ALSO A WEAK FRONTAL BOUNDARY STRETCHING FROM ARDMORE...OK TO DRYDEN. SEEING CONVECTION IN THE MOIST WARM SECTOR ACROSS OUR EASTERN COUNTIES AND BUILDING TOWARD THE WEST. AN UPPER LEVEL SHORT WAVE TROUGH WILL MOVE ACROSS THE REGION WITH INCREASING CHANCES FOR RAIN TONIGHT AND SUNDAY. PW VALUES ARE EXPECTED TO INCREASE TO AROUND 2 INCHES WHICH IS ABOVE THE 75TH PERCENTILE FOR OUR AREA. THIS ALONG WITH SLOW STORM MOVEMENT WILL LEAD TO SOME ISOLATED HEAVY RAINFALL. LONG TERM (MONDAY THROUGH SATURDAY)... MONDAY WE WILL SEE THE UPPER RIDGE BUILD BACK UP THROUGH TEXAS AND LOWER RAIN CHANCES. AT THE SAME TIME THE NEXT TROUGH WILL BEGIN TO MOVE OUT OF THE ROCKIES INTO THE PLAINS. THIS WILL BRING THE NEXT FRONTAL SYSTEM WHICH LOOKS TO BE STRONGER THAN THE FIRST ONE. THIS COLD FRONT WILL MOVE THROUGH OUR CWA TUESDAY NIGHT INTO WEDNESDAY AND WILL BE A BETTER TRIGGER AND FOCUS FOR CONVECTIVE DEVELOPMENT. LOOKS LIKE TUESDAY NIGHT WEDNESDAY WILL BE THE BEST CHANCE FOR WIDESPREAD SIGNIFICANT RAIN. PW WILL AGAIN BE ABOVE TWO INCHES AND WITH A BETTER LIFTING MECHANISM...LOCALLY HEAVY RAIN IS POSSIBLE DURING THIS TIME PERIOD. THURSDAY THE FRONT WILL MOVE OFF THE COAST AND THE UPPER TROUGH AXIS WILL SWING THROUGH NORTH TEXAS...SO THERE WILL BE A SLIGHT CHANCE FOR SOME LINGERING SHOWERS. PRECIP CHANCES WILL THEN END AS WEAK UPPER RIDGING BUILDS IN FROM THE WEST TOWARD THE END OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 74 81 72 87 71 / 50 70 50 40 20 AUSTIN BERGSTROM INTL AIRPORT 74 81 72 87 70 / 50 70 50 30 20 NEW BRAUNFELS MUNI AIRPORT 74 81 73 87 72 / 60 70 40 30 20 BURNET MUNI AIRPORT 71 80 70 83 67 / 50 70 60 40 30 DEL RIO INTL AIRPORT 72 81 74 86 72 / 60 70 60 30 30 GEORGETOWN MUNI AIRPORT 72 81 71 86 69 / 50 70 50 40 30 HONDO MUNI AIRPORT 74 85 73 87 70 / 60 70 50 30 20 SAN MARCOS MUNI AIRPORT 74 80 72 86 71 / 60 70 50 30 20 LA GRANGE - FAYETTE REGIONAL 75 85 73 87 71 / 30 60 40 20 20 SAN ANTONIO INTL AIRPORT 75 85 74 87 72 / 60 60 40 20 20 STINSON MUNI AIRPORT 74 86 74 89 72 / 60 60 40 20 20 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...01 SYNOPTIC/GRIDS...17 PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, Oct 12, 7:38 PM CDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 738 PM CDT SAT OCT 12 2013 TXZ171>173-183>194-202>209-217>225-228-131100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 738 PM CDT SAT OCT 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... LOW LEVEL GULF MOISTURE AND UPPER LEVEL PACIFIC MOISTURE WILL REMAIN ENTRENCHED ACROSS SOUTH CENTRAL SUNDAY THROUGH WEDNESDAY. THE AIRMASS WILL BE TROPICAL WHICH WILL LEAD TO THE POTENTIAL FOR LOCALLY HEAVY RAINFALL. THE GREATEST THREAT FOR LOCALLY HEAVY RAINFALL AND MINOR FLOODING WILL BE TUESDAY NIGHT INTO WEDNESDAY AS A SLOW MOVING COLD FRONT INTERACTS WITH THE REMNANTS OF A PACIFIC CYCLONE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Oct 12, 6:50 PM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 650 PM CDT SAT OCT 12 2013 TXZ202-217-130030- KINNEY-MAVERICK- 650 PM CDT SAT OCT 12 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MAVERICK AND SOUTHERN KINNEY COUNTIES UNTIL 730 PM CDT... AT 640 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR DARLING...OR 12 MILES SOUTH OF SPOFFORD... MOVING NORTH AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SPOFFORD... ANACACHO... LAT...LON 2922 10063 2926 10026 2893 10029 2891 10053 TIME...MOT...LOC 2350Z 185DEG 21KT 2906 10042
Special weather statement, Oct 12, 9:06 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 906 PM CDT SAT OCT 12 2013 TXZ171-172-130245- BURNET-LLANO- 906 PM CDT SAT OCT 12 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BURNET AND NORTHEASTERN LLANO COUNTIES UNTIL 945 PM CDT... AT 858 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES NORTHEAST OF BUCHANAN DAM...MOVING EAST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BURNET... LAKE VICTOR... SUNNYLANE... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 3074 9810 3075 9844 3093 9846 3099 9812 TIME...MOT...LOC 0206Z 265DEG 6KT 3085 9834
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 9:06 PM CDT | Special Weather Statement | EWX | Burnet | 39 min |
| Oct 12, 9:46 PM CDT | Areal Flood Advisory | EWX | Burnet | 2 hr |
| Oct 12, 11:50 PM CDT | Flash Flood Warning | EWX | Travis, Williamson | 2 hr |
| Oct 13, 1:48 AM CDT | Flash Flood Warning | EWX | Travis, Williamson | 72 min |
| Oct 13, 2:26 AM CDT | Areal Flood Advisory | EWX | Burnet | 2 hr |
| Oct 13, 3:06 AM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 114 min |
| Oct 13, 3:47 AM CDT | Flash Flood Warning | EWX | Hays, Travis | 3 hr |
| Oct 13, 3:59 AM CDT | Areal Flood Advisory | EWX | Blanco, Gillespie | 2 hr |
| Oct 13, 4:00 AM CDT | Flash Flood Watch | EWX | Bandera, Bastrop, Bexar, Blanco, Burnet, Caldwell and 21 more | 23 hr |
| Oct 13, 4:29 AM CDT | Areal Flood Advisory | EWX | Uvalde | 2 hr |
| Oct 13, 4:31 AM CDT | Flash Flood Warning | EWX | Hays, Travis | 3 hr |
| Oct 13, 4:59 AM CDT | Flash Flood Warning | EWX | Uvalde | 3 hr |
| Oct 13, 5:21 AM CDT | Flash Flood Warning | EWX | Hays | 3 hr |
| Oct 13, 6:23 AM CDT | Areal Flood Advisory | EWX | Blanco, Comal, Gillespie, Kendall, Kerr | 2 hr |
| Oct 13, 6:27 AM CDT | Flash Flood Warning | EWX | Caldwell | 2 hr |
| Oct 13, 6:29 AM CDT | River Flood Warning | EWX | Travis | 15 hr |
| Oct 13, 6:29 AM CDT | River Flood Warning | EWX | Travis | 15 hr |
| Oct 13, 6:54 AM CDT | River Flood Warning | EWX | Uvalde | 3 hr |
| Oct 13, 7:31 AM CDT | Areal Flood Advisory | EWX | Gonzales, Guadalupe | 119 min |
| Oct 13, 9:52 AM CDT | Areal Flood Advisory | EWX | Dimmit, Zavala | 2 hr |
| Oct 13, 10:25 AM CDT | Flash Flood Warning | EWX | Dimmit, Zavala | 3 hr |
| Oct 13, 10:56 AM CDT | Areal Flood Advisory | EWX | Uvalde, Zavala | 2 hr |
| Oct 13, 12:05 PM CDT | River Flood Warning | EWX | Bastrop | 9 hr |
| Oct 13, 12:05 PM CDT | River Flood Warning | EWX | Fayette | 9 hr |
| Oct 13, 1:36 PM CDT | Flash Flood Warning | EWX | Dimmit, Zavala | 3 hr |
| Oct 13, 1:41 PM CDT | Areal Flood Advisory | EWX | Maverick | 109 min |
| Oct 13, 2:44 PM CDT | Flash Flood Warning | EWX | Maverick | 3 hr |
| Oct 13, 2:57 PM CDT | Flash Flood Warning | EWX | Dimmit, Maverick, Zavala | 3 hr |
| Oct 13, 3:04 PM CDT | Areal Flood Advisory | EWX | Kinney, Val Verde | 116 min |
| Oct 13, 3:37 PM CDT | River Flood Warning | EWX | Dimmit | 5 days |
| Oct 13, 4:26 PM CDT | Flash Flood Warning | EWX | Dimmit, Zavala | 2 hr |
| Oct 13, 6:32 PM CDT | Flash Flood Warning | EWX | Dimmit | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.